Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS Kansas City, MO

May 22, 2008Atchison County, Kansas

NWS Kansas City, MO issued this flash flood warning at May 22, 2008, 8:55 AM CDT for Atchison County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2008, 8:55 AM CDT (13:55 UTC)
Expired
May 22, 2008, 3:00 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Atchison County, KS

The radar

The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 507 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
507 m²/s²
0-3 km storm-relative helicity
727 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 221401
FFWEAX
KSC005-222000-
/O.NEW.KEAX.FF.W.0005.080522T1355Z-080522T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 AM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ATCHISON COUNTY IN NORTHEAST KANSAS

* UNTIL 300 PM CDT THURSDAY

* AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS AND WEST 
  OF THE WARNED AREA. DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN  
  ACROSS THE WARNED AREA...WITH 4 TO 5 INCHES OF RAIN TO THE WEST OF 
  THE WARNED AREA IN NORTHERN JACKSON COUNTY. ADDITIONAL RAINFALL    
  AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH   
  11 AM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  EFFINGHAM AND MUSCOTAH. LOCATIONS MOST SUSCEPTIBLE TO FLASH        
  FLOODING WILL BE ALONG SMALL STREAMS AND TRIBUTARIES TO THE        
  DELAWARE RIVER...SUCH AS GRASSHOPPER CREEK...NEGRO                 
  CREEK...STRAIGHT CREEK...AND ELK CREEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3965 9536 3940 9535 3940 9556 3941 9557
      3955 9557 3956 9556 3965 9557 3966 9555
      3966 9539

$$

21
2 follow-up statements
000 
WGUS73 KEAX 221657
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CDT THU MAY 22 2008

KSC005-222000-
/O.CON.KEAX.FF.W.0005.000000T0000Z-080522T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-
1151 AM CDT THU MAY 22 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN ATCHISON COUNTY
UNTIL 300 PM CDT...

DOPPLER WEATHER RADAR INDICATED 2 TO 4 INCHES OF RAIN HAD FALLEN 
ACROSS THE WARNED AREA EARLIER THIS MORNING...WITH HEAVIER AMOUNTS 
OF 4 TO 6 INCHES JUST WEST OF THE AREA. THE LOCAL EMERGENCY MANAGER 
HAS REPORTED MANY RIVERS AND STREAMS IN THE WARNED AREA FLOWING NEAR 
THREE QUARTERS FULL...WITH EXTENSIVE STANDING WATER OVER FIELDS IN 
WESTERN ATCHISON COUNTY. AS MORE WATER CONTINUES TO FLOW INTO THE 
WARNED AREA FROM THE NORTH AND WEST...FLASH FLOODING...PARTICULARLY 
OVER LOW WATER CROSSINGS AND RURAL ROADS NEAR SMALLER RIVERS AND 
STREAMS...WILL CONTINUE TO BE A THREAT THROUGH EARLY THIS AFTERNOON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3965 9536 3940 9535 3940 9556 3941 9557
      3955 9557 3956 9556 3965 9557 3966 9555
      3966 9539

$$

21
000 
WGUS73 KEAX 222000
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT THU MAY 22 2008

KSC005-222010-
/O.EXP.KEAX.FF.W.0005.000000T0000Z-080522T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-
255 PM CDT THU MAY 22 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN ATCHISON
COUNTY WILL BE ALLOWED TO EXPIRE AT 300 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...HOWEVER THE 
DELAWARE RIVER REMAINS AT OR ABOVE FLOOD STAGE...AND A FLOOD WARNING 
FOR THIS RIVER REMAINS IN EFFECT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3965 9536 3940 9535 3940 9556 3941 9557
      3955 9557 3956 9556 3965 9557 3966 9555
      3966 9539

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:53 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 22, 6:53 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 AM CDT THU MAY 22 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

/421 AM CDT THU MAY 22 2008/
SOME WEATHER TO DISCUSS TONIGHT...CURRENT WATER VAPOR IMAGERY SHOWS
ENERGY BUILDING OVER WEST CENTRAL MISSOURI.  PRECIPITATION HAS
FINALLY STARTED...IN THE FORM OF TWO CONVECTIVE LINES...ONE IN
CENTRAL MISSOURI AND ONE IN SOUTH CENTRAL MISSOURI...BRINGING WITH
IT SOME BRIEF HEAVY RAINFALL AS IT TRAVERSES EASTWARD.  SFC WARM
FRONT IS CURRENTLY LOCATED IN CENTRAL OKLAHOMA...STILL CONTINUING
ITS PAINFULLY SLOW MIGRATION TOWARD SOUTHEASTERN KS.  EXPECT CURRENT
CONVECTION TO CONTINUE TO SLOW FRONTAL MOVEMENT.  CONVECTION SHOULD
CONTINUE FOR SEVERAL MORE HOURS WITH NEW DEVELOPMENT CONTINUING TO
THE SOUTHWEST.

WE COULD BE LOOKING AT A SIMILAR SCENARIO TOMORROW EVENING...WITH A
STRENGTHENING LLJ ONCE AGAIN SUPPLYING THE NECESSARY MOISTURE.  AS
LONG AS THE FRONTAL BOUNDARY REMAINS TO OUR SOUTH...WILL CONTINUE TO
LEAVE OPEN THE POSSIBILITY OF SOME NIGHTTIME SHOWER AND THUNDERSTORM
ACTIVITY.  THIS TIME...HOWEVER...AXIS OF HIGHEST ISENTROPIC LIFT AT
305K SFC IS SHIFTED SLIGHTLY NORTHEAST.

MEMORIAL DAY WEEKEND

TEMPERATURES FOR THE COMING HOLIDAY WEEKEND WILL BE VERY WARM...WITH
HIGHS WELL INTO THE 80S OVER THE ENTIRE CWA.  WARM AIR COULD AID IN
THE DEVELOPMENT OF ISOLATED SHOWER AND THUNDERSTORM ACTIVITY ON BOTH
SATURDAY AND SUNDAY AFTERNOON.  GFS MODEL SOUNDINGS PRODUCING CAPE
VALUES SATURDAY AND SUNDAY AFTERNOON FOR CENTRAL MISSOURI ON THE
ORDER OF 2500 J/KG.  DECIDED TO UP THE POPS JUST EVER SO SLIGHTLY ON
THE EASTERN PORTION OF THE CWA TO REFLECT THIS.

BEYOND MEMORIAL DAY...FORECAST REMAINS PRETTY MUCH THE SAME.

MJS/RC

&&

.AVIATION...

FOR THE 12Z TAFS...CONVECTION WILL BE ONGOING AS THE TAFS GO INTO
AFFECT ACROSS THE KMCI AND KMKC TERMINALS...WITH THE KSTJ TERMINAL
TO FOLLOW SHORTLY. CEILINGS IN THE THUNDERSTORMS LOOK TO BE IN THE
MVFR RANGE FOR THE MOST PART WITH EQUIVALENT REDUCTIONS IN
VISIBILITY. THE LINE OF STORMS IS TRYING TO BACK-BUILD AS A 850-MB
JET FEEDS MOISTURE INTO ITS BACKSIDE...SLOWING THE LINES FORWARD
PROGRESSION. STILL...EXPECT STORMS TO CLEAR THE TERMINALS IN KANSAS
CITY BY 14Z...KSTJ BY 15Z...BUT KEPT A TEMPO IN FOR THUNDER FOR
ANOTHER HOUR IN EACH TAF TO COVER SCATTERED CONVECTION BEHIND THE
PRIMARY LINE. CLOUD BASSES SHOULD LIFT A LITTLE INTO THE VFR BEHIND
THE THUNDERSTORM LINE BY THE MID TO LATE MORNING HOURS.
OTHERWISE...SURFACE WINDS WILL REMAIN FROM THE EAST...AND BE A BIT
BREEZY TODAY...THANKS TO A SURFACE LOW IN EAST COLORADO.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 22, 5:59 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT THU MAY 22 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING...WIDESPREAD THUNDERSTORMS ANCHORED FROM LAWRENCE TO BUTLER
EARLY THIS MORNING WILL LIFT SLOWLY NORTHEAST THIS MORNING...BEFORE
GRADUALLY WEAKENING. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL
OVERSPREAD AN AXIS FROM ST. JOSEPH TO KANSAS CITY TO CLINTON. MOST
AREAS WILL RECEIVE AROUND ONE HALF INCH OF RAIN...WITH LOCALLY
HIGHER AMOUNTS OF ONE TO TWO INCHES LIKELY IN AREAS WHERE REPEATED
THUNDERSTORM DEVELOPMENT OCCURS. SEVERE WEATHER IS NOT EXPECTED.

THIS AFTERNOON...THE MOST LIKELY AREA FOR ONGOING THUNDERSTORM
ACTIVITY WILL STILL BE NORTHERN MISSOURI...BUT SEVERE WEATHER IS NOT
EXPECTED.

TONIGHT...SCATTERED THUNDERSTORMS MAY RETURN TO THE AREA AS A WARM
FRONT REMAINS SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THE POTENTIAL FOR SEVERE STORMS IS POSSIBLE IN EASTERN
KANSAS AND WESTERN MISSOURI. DURING THE HEAT OF THE DAY THESE STORMS
MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE
POTENTIAL FOR SEVERE WEATHER WILL QUICKLY DIMINISH DURING THE EVENING
HOURS...BUT ADDITIONAL HEAVY RAINFALL MAY ENHANCE THE LOCAL FLOODING
POTENTIAL.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY
AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA...AS DEEP GULF OF MEXICO
MOISTURE MOVES NORTHWARD INTO THE REGION. ALTHOUGH WIND FIELDS ALOFT
WILL BE RATHER WEAK AND LIKELY PRECLUDE ANY WIDESPREAD ORGANIZED
SEVERE WEATHER...MODERATE TO STRONG INSTABILITY PRESENT DURING PEAK
HEATING HOURS ACROSS THE AREA COULD LEAD TO ANY OF THESE ISOLATED
THUNDERSTORMS BECOMING BRIEFLY SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

MORE ORGANIZED AND EXTENSIVE THUNDERSTORM ACTIVITY WILL BE POSSIBLE
SUNDAY EVENING THROUGH TUESDAY...AS A COLD FRONT SAGS SLOWLY SOUTH
THROUGH THE OUTLOOK AREA. AT THIS TIME...ATMOSPHERIC WIND FIELDS
WOULD SUGGEST CLUSTERS OF THUNDERSTORM COMPLEXES WOULD BE THE MOST
LIKELY MODE ACROSS THE AREA DURING THE SUNDAY EVENING THROUGH
TUESDAY TIME FRAME...WITH DAMAGING WINDS AND LARGE HAIL AGAIN THE
PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...ALTHOUGH REPORTS OF VERY
HEAVY RAINFALL IS REQUESTED. ON FRIDAY AND OVER THE WEEKEND...SPOTTER
ACTIVATION MAY BE NEEDED...WITH THE MOST LIKELY AREA IN EASTERN
KANSAS AND WESTERN MISSOURI...MAINLY IN THE AFTERNOON AND EVENING
HOURS.

MJS/RC

In the hours before

Special weather statement, May 22, 4:49 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 AM CDT THU MAY 22 2008

KSZ057-060-MOZ053-221030-
BATES-LINN-MIAMI-
449 AM CDT THU MAY 22 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LINN...SOUTHEASTERN
MIAMI AND WESTERN BATES COUNTIES UNTIL 530 AM CDT...

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FONTANA TO BUTLER...
MOVING NORTH AT 10 MPH. THIS INCLUDES THE HIGHWAY 71 CORRIDOR FROM
ARCHIE TO RICH HILL.

HAIL UP TO THE SIZE OF PENNIES...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL ARE OCCURRING WITH THESE STORMS.
ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...PERSONS ARE URGED TO
REMAIN INDOORS GIVEN THE DANGEROUS TRAVEL CONDITIONS AND AMOUNT OF
LIGHTNING OCCURRING. LOCALIZED FLOODING MAY ALSO DEVELOP WITH 1 TO 2
INCHES OF RAIN POSSIBLE OVER THE NEXT HOUR OR SO.

THE TOWNS OF ADRIAN...AMSTERDAM...MERWIN...NEW LANCASTER AND PASSAIC
ARE ALSO IN THE PATH OF THESE STORMS.

BOOKBINDER
Special weather statement, May 22, 6:14 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT THU MAY 22 2008

MOZ054-221145-
HENRY-
614 AM CDT THU MAY 22 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HENRY COUNTY UNTIL 645 AM
CDT...

AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 11 MILES SOUTHWEST OF
CLINTON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL RAINFALL.

THIS STORM WILL BE NEAR...
  CLINTON AND DEEPWATER BY 645 AM CDT.

THE TOWN OF LA DUE IS ALSO IN THE PATH OF THIS STORM.

BOOKBINDER
Local storm report, May 22, 7:35 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 AM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       4 W BUTLER              38.26N 94.41W
05/22/2008  M5.23 INCH       BATES              MO   CO-OP OBSERVER

&&

MRD
Local storm report, May 22, 8:00 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 AM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY RAIN       LA CYGNE                38.35N 94.76W
05/22/2008  M3.40 INCH       LINN               KS   CO-OP OBSERVER

&&

MRD
Local storm report, May 22, 8:50 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 AM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLOOD            1 W LANSING             39.25N 94.91W
05/22/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER OVER MANY ROADS IN LEAVENWORTH COUNTY...ESPECIALLY
            GILMAN RD WEST OF LANSING AND 155TH ST AS WELL. SOME
            ROADS HAVE UP TO 8 INCHES OF WATER OVER THEM. NO ROAD
            CLOSURES AS OF YET.

&&

MRD

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:00 AM CDTAreal Flood AdvisoryEAXLinn, Miami6 hr
May 22, 7:47 AM CDTAreal Flood AdvisoryEAXLeavenworth6 hr
May 22, 8:31 AM CDTAreal Flood AdvisoryEAXAtchison51 hr
May 22, 10:02 AM CDTAreal Flood WarningEAXLeavenworth23 hr
May 22, 12:25 PM CDTRiver Flood WarningEAXAtchison8 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.